Jump to content
CrazyBoards.org

the do called - put me on topamax


Recommended Posts

Don't be scared, babe.  I'm here for ya.  First thing's first.  You may get some tingly feelings in your hands and feet.  I know I did.  Remember to drink LOTS of water because this med likes to deprive you of your sweating.  Remember what I've told you about your birth control pills.  Talk to your OB/GYN.  I'm on Yasmin.  It helps me with my cysts.  And so far, I only had the breakthrough bleeding right at the end of my last few pills.  Um...let's see.  I guess that's all I've had to deal with.  I love this pill.  It's helped me out a great deal.  If you have any questions, just email me.

Hugs,

Elizabeth

Link to comment
Share on other sites

I get my pills from planned parenthood and I called them. I told them all about what is going on. The nurse told me that she will put me on a progesterin only pill. She says that the topamax shouldn't mess with that pill. Let me know if you know otherwise. My doc told me to take 25 - 50 mg of the topamax at night and increase up to 200 mg or as tolerable. I only took 25mg. I haven't felt anything yet such as tingling but my diet pepsi tastes like shit. I only had two left so I said of what the hell I'll just drink em anyway, but nevermind on that. I'm drinking lots of water. I just worked out and I sweated pretty good. I'll watch out for the sweating though. Thanks - Erika

Link to comment
Share on other sites

Erika,

Have you searched on the old boards for info on Topamax and Birth Control info?

http://www.crazymeds.us/cgi-bin/yabb/YaBB.pl

I know there's a TON of anecdotal information on Topamax, and I seem to recall a thread or two about the pill as well.

Hope that helps. Sorry if you've already looked there.

I used to take Topamax and it really can be helpful for the right situation. I hope it works for you.

Good thoughts,

Martin

Link to comment
Share on other sites

Guest Guest

I took it for awhile.  When I got up to the higher dosage, probably about 200, I started to lose weight.  That was great!  I don't remember any side effects, except that I had some cognitive difficulties (which doesn't happen to everyone).  I would forget what word I wanted to say, couldn't spell as well as usual....that kind of stuff.

Good luck on it! 

Link to comment
Share on other sites

I hope you guys read this because you're gonna laugh. I don't know if it was the topamax or if it was just for whatever reason but...

I said this to my boyfriend on yahoo IM

"when are you coming home because I want some chocolate child"

I meant to say I want some chocolate milk. I'm still laughing.

Erika

Link to comment
Share on other sites

Topamax does a lot to help keep me calm and stable. I get almost exclusively anxious and/or agitated hypomanias and was spending a lot of time in them recently (and rapid cycling as well) and it brought me down and helped keep me in one place.  The side effects I've had from it are that it makes me forget nouns (annoying, but minor) and flattens my appetite (not good for someone already underweight).

Link to comment
Share on other sites

hello,

  I take 50mg of topamax and i feel fine now. Before I had to mess with the dosage and the times i took it. I was at 200 mg, but that was too high. I was like a zombie and couldn't think. I drink like 3-4 liters of water a day. I can drink a liter in like 10 seconds. The other day when i was talking to my friend on the phone. He was like, "Alright, see you in like 10 minutes." and i responded with "ok. Good Night." Like i wasn't going to see him in 10 minutes. I just laughed at myself. Good luck. matt.  ;)

Link to comment
Share on other sites

Guest Kelly

I hope you guys read this because you're gonna laugh. I don't know if it was the topamax or if it was just for whatever reason but...

I said this to my boyfriend on yahoo IM

"when are you coming home because I want some chocolate child"

I meant to say I want some chocolate milk. I'm still laughing.

Erika

<{POST_SNAPBACK}>

That's freaking GREAT! I laughed so hard I about peed.

Jerod says he wants some chocolate child too, and I could quote him on that. Yay Topamax moments.

Kassiane

who just can't make words come out lately, oops

<{POST_SNAPBACK}>

fnclgrlco75@aol.com

Help me please...So here is my question...I have been on Effexor for 2 years now. I met my doc during intake when I tried to kill myself, I think the Effexor has saved my life. I was able to cut down from all the other drugs, Kolanpine (spelling?) and such. However, I have suffered major weight gain and a complete loss of sex drive. I think I went from being a nymph to a nun...so my doc has really tried to work around those issues as I am young  (29) and single. Fat and fridged do not make for a winning combo. So a few months ago he prescribed Topamax, told me about all the side effects and sent me on my way. I filled the script and it has sat on my counter since. I am terrified to take it!

I saw him today for my check up and he asked why I was not taking it and I explained my fears. I would love to get rid of the migraines and the weight, but I am smart and outgoing. I run a business and I am terrified that I could end up worse off because of the Topamax.

I live in a very small town so options are small for a 2nd opinion and I really do trust this doc...so tell me if I were your sister, wife, mother...what would you suggest?

Kelly

Link to comment
Share on other sites

Yup! I have said some really silly things myself and I type even weirder. I think I am going to wear out my backspace and my delete keys and need a new keyboard. I just upped to 75 mg all at night and dangit I was sitting here this morning and realized I not only didn't take my 75 last night but forgot my topa altogether. Geez...Hmmm guess I should go ahead and take it or will it make me too sleepy?

As far as soft drinks...it is a classic that they make them taste like poo poo. That is one thing I really hate. Saves me on sugar since I hate diet, but then I drink a lot more milk, which is skim but still loaded with calories...good lord, did that make any sense? Anyway, I have found that drinks with no caffeine such as 7-up, Sprite, and Ginger Ale (although that one not as much) don't taste as bad. Now, I'm not sure why that is. Perhaps a combo of the caffeine and the carbonation makes the taste worse? Not sure. It also pisses me off because I love KMX and 180, carbonated energy drinks. Sigh. Oh, well, I mostly drank those at work and since I'm not working anymore...not so much of an issue.

I love the bubbly stuff. It also does (for me) tend to make most foods taste not as good as they used to. Although sugar sure tastes better! Yum! And I love chocolate milk too, but only with Hershey's choc syrup. Oh and hey...try floating a couple spoonfuls of coffee ice cream on top of your choc milk. Kind of like a shake but not blended. OMG, it is sinful. Sigh. Damn, now I have to go buy some more ice cream. Crap and I'm worried about not gaining weight.

Now, where is my Hershey's syrup?

amers

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...